Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 6, 2021, 12:59 PM CST for Choctaw County, Washington County, Alabama; Greene County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 12:59 PM CST (18:59 UTC)
- Expired
- Dec 6, 2021, 2:00 PM CST
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.25 in
- Wind
- 50
Counties Choctaw County, AL, Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.9
The text
As transmitted.
823
WWUS84 KMOB 061859
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1259 PM CST Mon Dec 6 2021
ALZ051>053-MSZ067-075-076-062000-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1259 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern Choctaw,
Washington, northwestern Clarke, northeastern Perry, eastern Wayne
and Greene Counties through 200 PM CST...
At 1259 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Toxey to 7 miles west of Millry to 4 miles east of Richton. Movement
was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatom, Richton, Leakesville, Saint Stephens, Wagarville, Leroy,
Clara, Deer Park, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 8810 3199 8781 3132 8798 3102 8860
3140 8906 3143 8894 3168 8855 3190 8847
3207 8845
TIME...MOT...LOC 1859Z 306DEG 33KT 3198 8837 3160 8843 3136 8887
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 12:01 PM CST, 58 minutes earlier.
Area forecast discussion, Dec 6, 12:01 PM CST, 58 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1201 PM CST Mon Dec 6 2021 .NEAR TERM /Now Through Tuesday/...A moderate southerly flow along the western periphery of a surface ridge of high pressure continues to advect a moist airmass into our region with surface dewpoints now in the mid to upper 60s. An upper level trough will continue to deepen across the eastern U.S. today, while the surface cold front pushing southward across central portions of Mississippi and Alabama will move across our forecast area late this afternoon and into this evening. Forcing for ascent will increase along the frontal zone this afternoon and we expect a line of convection to spread from northwest to southeast across our forecast area this afternoon into early this evening. Showers and storms will initially enter interior southeast MS and southwest AL by around 1 PM today and should make it to a line from Mobile, AL to Andalusia, AL by late this afternoon. Deep layer shear values of 35-40 knots coincident with a narrow plume of instability with MLCAPE values up to around 1000 J/KG just ahead of the front may be sufficient to support localized wind gusts of 40-60 mph with a few cells embedded along the convective line this afternoon. A rotating storm or two cannot be ruled out over interior southeast MS and southwest AL (up around Wayne and Choctaw counties) as the line initially enters our CWA around midday given localized 0-1 km SRH between 150-200 m2/s2. For now, localized damaging winds appear to be the primary hazard with convection today. The line should gradually weaken late this afternoon into early this evening as instability wanes and mid/upper level flow weakens. Locally heavy rainfall will also be possible with the line today and up to 1-2" of rain with locally higher amounts now look plausible within the heavier convective segments. The front is expected to push offshore tonight and should remain draped over the northern Gulf into the day Tuesday. This frontal boundary will be quite shallow as west to southwest flow aloft will prevail in the deep layer just above the surface. Periodic shortwaves in the W-SW flow pattern aloft will maintain isolated to scattered showers and possibly a couple of thunderstorms tonight and Tuesday given the available moisture and the presence of weak elevated instability. Highs today remain on track to range in the lower 70s across interior southeast MS and southwest AL to the mid to upper 70s across the remainder of the region. A colder northerly flow will return across our forecast area tonight into Tuesday in the wake of the frontal passage. Expect colder low temperatures in the 40s across locations along and northwest of the I-65 corridor tonight with readings in the 50s over the rest of the area. Highs on Tuesday will probably not get out of the 50s along and northwest of the I-65 corridor, and should be in the 60s across the rest of south central AL and the western FL panhandle. /22 && .AVIATION... 18Z issuance...A convective line of SHRA and embedded TSRA is forecast to move from NW to SE across the local area along a cold front from around 06.19Z-07.02Z. Southwesterly winds of 8 to 15 knots with gusts up to 25 knots will proceed the cold front, along with MVFR ceilings. Localized wind gusts in excess of 30 knots along with lower ceilings and visibility restrictions to IFR and lower-end MVFR criteria will accompany the convective line. Northerly winds will increase to 5-10 knots following frontal passage this evening into late tonight. Ceilings will remain in the IFR and lower-end MVFR criteria through the remainder of the forecast. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Dec 6, 12:12 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CST Mon Dec 6 2021
ALZ051-052-MSZ067-061900-
Choctaw AL-Washington AL-Wayne MS-
1212 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern Choctaw,
northwestern Washington and Wayne Counties through 100 PM CST...
At 1211 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southwest of
Stonewall to near Mill Creek to 5 miles west of Ellisville. Movement
was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Butler, Clara, Buckatunna, Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3215 8811 3144 8846 3143 8894 3182 8894
3185 8865 3189 8848 3217 8844
TIME...MOT...LOC 1811Z 296DEG 35KT 3210 8883 3173 8897 3159 8929
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 6, 12:59 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CST Mon Dec 6 2021
ALZ051>053-MSZ067-075-076-062000-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1259 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern Choctaw,
Washington, northwestern Clarke, northeastern Perry, eastern Wayne
and Greene Counties through 200 PM CST...
At 1259 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Toxey to 7 miles west of Millry to 4 miles east of Richton. Movement
was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatom, Richton, Leakesville, Saint Stephens, Wagarville, Leroy,
Clara, Deer Park, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 8810 3199 8781 3132 8798 3102 8860
3140 8906 3143 8894 3168 8855 3190 8847
3207 8845
TIME...MOT...LOC 1859Z 306DEG 33KT 3198 8837 3160 8843 3136 8887
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:12 PM CST | Special Weather Statement | MOB | Choctaw | 48 min |
| Dec 6, 1:36 PM CST | Special Weather Statement | MOB | Clarke, Monroe, Washington | 39 min |
| Dec 6, 2:13 PM CST | Special Weather Statement | MOB | Conecuh, Monroe | 62 min |
| Dec 6, 3:09 PM CST | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 66 min |
| Dec 6, 4:26 PM CST | Special Marine Warning | MOB | 42 min | |
| Dec 6, 4:23 PM CST | Special Weather Statement | MOB | Okaloosa | 67 min |
| Dec 6, 4:14 PM CST | Special Weather Statement | MOB | Stone | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.